Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Haar measure for compact right topological groups


Authors: Paul Milnes and John Pym
Journal: Proc. Amer. Math. Soc. 114 (1992), 387-393
MSC: Primary 22C05; Secondary 28C10, 43A05
MathSciNet review: 1065088
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Compact right topological groups arise in topological dynamics and in other settings. Following H. Furstenberg's seminal work on distal flows, R. Ellis and I. Namioka have shown that the compact right topological groups of dynamical type always admit a probability measure invariant under the continuous left translations; however, this invariance property is insufficient to identify a unique probability measure (in contrast to the case of compact topological groups). In the present paper, we amplify on the proofs of Ellis and Namioka to show that a right invariant probability measure on the compact right topological group $ G$ exists provided $ G$ admits an appropriate system of normal subgroups, that it is uniquely determined and that it is also invariant under the continuous left translations. Using Namioka's work, we show that $ G$ has such a system of subgroups if its topological centre contains a countable dense subset, or if it is a closed subgroup of such a group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22C05, 28C10, 43A05

Retrieve articles in all journals with MSC: 22C05, 28C10, 43A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1065088-1
PII: S 0002-9939(1992)1065088-1
Keywords: Compact right topological group, strong normal system of subgroups, invariant probability measure
Article copyright: © Copyright 1992 American Mathematical Society